I have been overweight my entire life. Having freckles and wearing glasses just added to the multitude of names my cousins could come up to insult me with as we were growing up. Nobody ever did anything to stop it. And the weight continued to pile on.
I’ve tried Weight Watchers numerous times, have had gym memberships and played sports. I’ve watched what I’ve eaten and at times have banned all snacks from the house. Nothing ever works for a long time, if at all and I won’t tell you how much I weigh exactly but it’s definitely in the obesity group when I calculate my BMI.
Today, for the first time, I told my psychiatrist that I can’t deal with being this way anymore. She listened patiently, without judgement as I rambled on about how much I hate living with the weight. We talked about Metformin and she also mentioned Saxenda which is an injection. She then told me she was going to speak to one of her colleagues in Toronto who dealt more with the issue of obesity and antipsychotic medications and that she would get back to me by the end of the day.
She returned the call just a few hours later. The verdict? As psychiatrists, they don’t really feel comfortable giving medications to help with obesity because they can’t really monitor certain bloodwork the way a GP would. But, there is a doctor based out of London Ontario who deals with these issues and apparently the wait time isn’t all that bad to see her (via Zoom, so I don’t even need to travel the 7 hours to get there). So my psychiatrist is going to refer me to her. Then she’s going to contact my GP to see if he’d be willing to monitor me if they decide to put me on medication. I really appreciate how she goes above and beyond to help me.
I don’t want to get my hopes up with this new physician in London but it’d be amazing if she can do something to assist. And of course I pray my GP will be on board with everything too. For now, I’m stuck with things being status quo and just keep praying that in the meantime the Seroquel doesn’t maker me even fatter than I am now.